TITLE

Recurrent Toxic Epidermal Necrolysis Syndrome: A Report of Two Cases

AUTHOR(S)
Reynoso-von Drateln, Claudia; Gómez-Hernández, Noemí; Rodríguez-Martínez, Norma; Torres-Lozano, Carlos
PUB. DATE
September 2016
SOURCE
Drug Safety - Case Reports;9/13/2016, Vol. 3 Issue 1, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Report
ABSTRACT
An 81-year-old male and a 47-year-old female experienced recurrent severe bullous dermatosis secondary to an intake of drugs and alternative medicines indicated for arthralgias. The first patient had previously presented with Stevens-Johnson/toxic epidermal necrolysis (TEN) overlap syndrome in 2007 secondary to ingestion of trimethoprim/sulfamethoxazole indicated for a urinary tract infection; 6 years later, he presented with the same syndrome 2 days after ingestion of oral naproxen tablets 250 mg twice daily. The second patient had presented 5 years previously with TEN after receiving trimethoprim/sulfamethoxazole. In 2014, she presented with arthralgias and received a xenobiotic oral called 'miracle pills' (dosage is unknown); 3 weeks later, she again experienced TEN. Both patients were treated with intravenous immunoglobulin 400 mg/kg/day; duration of treatment was 5 days for the first patient and 3 days for the second. However, the male patient died from severe sepsis; the female patient experienced a favorable outcome. There are many risk factors for the development of cutaneous adverse drug reactions; a history of allergic reactions is one important risk factor, and both patients had it. This article reviews the scientific literature on this topic and analyzes the possible causes, including infectious processes, immunological defects, and immunogenetic factors.
ACCESSION #
118059991

 

Related Articles

  • Fatal toxic epidermal necrolysis in a patient on teriflunomide treatment for relapsing multiple sclerosis. Gerschenfeld, Gaspard; Servy, Amandine; Valeyrie-Allanore, Laurence; de Prost, Nicolas; Cecchini, Jérôme // Multiple Sclerosis Journal;Oct2015, Vol. 21 Issue 11, p1476 

    We report a case of toxic epidermal necrolysis in a 46-year-old woman on teriflunomide treatment. Such a severe adverse cutaneous drug reaction with this new therapy for relapsing forms of multiple sclerosis should be early recognized in order to ensure the rapid withdrawal of the drug.

  • Dipyrone.  // Reactions Weekly;12/4/2010, Issue 1330, p17 

    The article describes the case of a 15-year-old girl who developed toxic epidermal necrolysis after receiving dipyrone following a nose operation.

  • Ceftriaxone.  // Reactions Weekly;7/10/2010, Issue 1309, p16 

    The article describes the case of a 70-year-old woman who developed toxic epidermal necrolysis (TEN) while receiving ceftriaxone for pneumonia.

  • Caspofungin.  // Reactions Weekly;7/31/2010, Issue 1312, p17 

    The article describes the case of an 86-year-old man who developed toxic epidermal necrolysis (TEN) after receiving caspofungin for a fungal infection.

  • Cetuximab/minocycline.  // Reactions Weekly;8/7/2010, Issue 1313, p13 

    The article describes the case of a 49-year-old man who developed toxic epidermal necrolysis while under cetuximab and minocycline treatment regimen for squamous cell carcinoma.

  • Etoricoxib.  // Reactions Weekly;11/13/2010, Issue 1327, p17 

    The article describes the case of a 31-year-old man who developed toxic epidermal necrolysis (TEN) while under etoricoxib pain treatment for a herniated disk.

  • Allopurinol.  // Reactions Weekly;10/23/2010, Issue 1324, p9 

    The article describes the cases of two patients who experienced fatal toxic epidermal necrolysis after being treated with allopurinol for hyperyricaemia.

  • Ivermectin/methylprednisolone.  // Reactions Weekly;Mar2015, Vol. 1543 Issue 1, p143 

    The article presents a case study of a 29-year-old woman who developed toxic epidermal necrolysis and died to pseudomonas septicaemia after receiving ivermectin and methylprednisolone treatment for DRESS syndrome and strongyloides infection.

  • Sulfasalazine.  // Reactions Weekly;8/25/2012, Issue 1416, p40 

    The article describes the case of a 40-year-old woman who developed toxic epidermal necrolysis (TEN) while under sulfasalazine treatment regimen for suspected rheumatoid arthritis (RA).

  • Allopurinol.  // Reactions Weekly;Jul2014, Vol. 1509 Issue 1, p7 

    The article presents a case study of a 75-year-old woman who was diagnosed with Lyell's syndrome after being medicated with allopurinol.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics